• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more

nothing to do with slimming but need advice


Full Member
hi does anyone know anything about a drug called lamotorgine for epilepsy i have what the doctor calls temperal lobe siezures (i dont have a fit just feel very ill for a few moments and go as though to pass out but dont after a min or two this passes i have had it for years and coped with it fine a couple of months ago the doctor put me on theses tablets since then he has been highering the dose every 2 weeks the thing is i used to feel ill once every blue moon and now im in bed for days at a time with banging headaches and so dizzy i cant stand im also constantly sick its not helping my diet and i just feel awful the doc says it will get beter i think its just getting worse i think its actualy making me ill has anyone out there tried it or is on it at the mo am i supposed to feel this bad or do you think like i do that maybe i was beter off befor i took it any advice please i dont know what to do the doctor now says its up to me if i take it or not but dont know what to do for the best x
Get Rid of this ad and join in on the conversation for free today! Tap here!


Full Member
I don't know about that specific med, but just wanted to say sorry your GP is being a git. Hope you get something sorted soon.


Full Member
hi thanks anwen and thanks circes that site was quiet helpfull seems i have all of the side effects they say you might have also i am now deff thinking of stopping them but will cut them down gradually am seeing the doc on thus so will tell him thats ehay ive decided unless get any more info in the meantime to tell me otherwise x


Silver Member
sounds like ur sensitive to some of the ingredients x hope he sorts it

This info if based on children on this drug , but the contra side effects are the same.

Each person reacts differently to medicines and so your child will not necessarily suffer from every side effect mentioned and may not experience any side effects. If you are concerned, please ask your doctor, nurse or pharmacist. In general, lamotrigine appears to be very effective in controlling epileptic seizures in many patients, and apart from possible skin rash, it is considered to be safe and free from serious side effects.
The most common side effect is a skin rash that occurs in 1 in every 300 children under 12 taking lamotrigine and in 1 in every 1000 children over 12 and adults. The rash is more likely to develop if your child is also taking Sodium Valproate, another anti-epileptic medicine. This is less likely to happen if the medicines are introduced and increased slowly. If the rash appears, it nearly always develops within eight weeks of starting treatment, and affects the body, face, mouth where blisters may occur and legs or arms. A high temperature and a feeling of being generally unwell may also develop alongside the rash. In a small number of cases, the rash and general illness may rarely be severe, but generally improves when lamotrigine is stopped. If your child develops a rash, please tell your doctor immediately, but do not stop taking the medicine.
A rare side effect is drowsiness. If a child becomes drowsy it is usually when the medicine is first started. If your child is excessively tired or drowsy, please tell your doctor.
Another uncommon side effect is dizziness or tremor (shakiness). If this happens, it is also usually when the medicine is first started. However, it can develop later if the dosage is too high for your child, and blurred vision may develop alongside the dizziness. If your child develops dizziness, please tell your doctor.
Other rare side effects include blurring or double vision or an upset stomach.

Lamotrigine and other medicines

  • Paracetamol (Calpol® or Disprol® amongst others) and most other over-the-counter (OTC) medicines can be safely taken with lamotrigine. OTC medicines are those that can be bought without a prescription.
  • Antibiotics can be taken with lamotrigine.
  • Lamotrigine can be taken safely with other anti-epilepsy medicines.
  • There is a very important interaction between sodium valproate and lamotrigine. Sodium Valproate causes the levels of lamotrigine to be much higher and so the dose of lamotrigine used with sodium valproate is much lower.
Phil x


Full Member
thanks phil from what it says i think my dosage may be too high because i have most of the side effects and they are geting worse as i take more instead of improving im at the docs on thu so will mention the possibility to him


is a pirate arrrgggghhhh
starting dose for Lamotrigine is 25mg then according to what course you are on it is highered in staged to every other day for maintenance, did she start you on a higher dose and is she planning on highering it ? they usually do after 14 days.
...follow up?

Hi Jezebel,

I'm just wondering how this turned out for you? I also have epilepsy and am asking to be changed from my sodium valproate, (has held me great for years, but the number one side effect is weight gain :mad:) and lamotrigine is one of the ones that my consultant is considering for me. However, what I know about it through being a student nurse makes me wary, and more inclined to try levetiracetam. So what happened with you in the end? What did you try, and what worked? Of course, I know we're all different but I'd be interested to hear your experiences.


Silver Member
Hiya, from her stats jezebel was last posting in 2011 so I don't know if you'll get a reply

Similar threads